Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unexplained extreme chills / Headaches sweats.
Jan 1, 2011

I have been HIV+ for just over 7 years. In the first year even though my counts were excellent my doctor decided to do Hit it hard and put me on Sustiva and combiver. July of this year it was decided to go back on meds after my cd4 dropped to 419. I started with Atripla but just could not handle the sleep issues and then about a month ago was switched to Truvada and Viramume. Since, and my doctor does not believe it is related to the medication switch, I have been having extreme unexplained chills and headaches. It has been worsening as time goes on. Im not sure if it is in fact chills or some sort of neurological type symptoms. Tingling shivers throughout the entire body, especially large skin areas and the face with facial twitching. I have no fever what so ever. I'm not sure it would be Peripheral neuropathy as I read on this site it is especially in the feet and fingers and mine is more in large skin areas.

At first my doc thought my ttertiary Syphilis from 2006 was coming back with these autoimmune type symptoms. Back then I had RPR titers of 1:128 and a recent test showed 1:4 but then the confirmation test came back 1:1 so that was ruled out. Last week I ended up in the ER with complete numbness in my left and right hands out most digits and extreme headache. They did a brain and neck MRI and basically normal except for arthritis in my cervical spine which could explain the numbness and headache but not these chills. I have a future follow up with a spinal clinic.

My doctor tells me it is possible the switch of meds could be a possibility but would be very unusual as this would not be a known side effect.

Currently the ER has me on percocet to combat the headaches which I cant stand but it does help and I have found that Valium somewhat helps with the chills.

What experience do you have with Truvada and Viramume and the possibility of chills side effect and extreme sweats? With the most minimum excruciation I can soak my shirt and swamp my head the several times in the day.

Thank you in advance for your thoughts as I am really running quite scared not knowing what is going on with my body. Or is it that Chills and sweats is just something an HIV'er has to put up with.

Response from Dr. Henry

From what you described you could be experiencing unusual forms of immune reconstitution or an idiosyncratic to nevirapine. If no other factors/illness is found to be contributing then perhaps a switch from the nevirapine to a boosted protease inhibitor or raltegravir might be worth considering on a trial basis. KH



Previous
Atripla's sides effects
Next
blackened toe nails and loss of

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement